MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MINI PLATE, STRAIGHT, 4-HOLES, LONG BAR; IMPLANT

STRYKER LEIBINGER FREIBURG MINI PLATE, STRAIGHT, 4-HOLES, LONG BAR; IMPLANT
Catalog Number 55-10503
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a company representative that it was found after a surgical procedure an implant plate was fractured.The fracture was discovered post-operatively, but it is not known when the fracture actually occurred.The original procedure was reported as completed successfully without a delay.There is no further information available, and a revision surgery was planned.
 
Additional Manufacturer Narrative
The investigation results show that the postoperative plate fracture occurred through a fixing hole, so the reported event could be confirmed.The (measurable) dimensions of the returned screwhead are in accordance with the specifications.The chemical composition conforms to the specification of ti grade 2.The postoperative plate fracture occurred through a fixing hole.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer and the changes of the surface¿s structure in the area of the breakage.The fracture surface was partially leveled due to friction with the counterpart.The non-destroyed fracture surface (rest) shows the appearance of a forced rupture.The fractographic investigation with sem shows a structure of a ductile forced rupture with secondary cracks and, in addition, swinging lines of a fatigue breakage are visible.No lot number was provided, thus a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing, and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lots.However, the investigation steps conducted and the further provided information demonstrate much evidence that the event is not related to a manufacturing issue.To obtain more details about the complained event, the sales rep was contacted.The following was provided: ¿(¿) mandibulotomy for floor of mouth exploration and resection / flap coverage.(¿) approximately 2-4 weeks after implantation, margins of the osteotomy seemed not approximated and holes were predrilled, and screws were reinserted a few times before final closure in the initial surgery.Shaped osteotomy was performed to support the symphysis approximation (¿)¿ the information from the sales rep does not influence the investigation result.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material, or manufacturing related issue.Therefore, no further corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
MINI PLATE, STRAIGHT, 4-HOLES, LONG BAR
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8139005
Report Number0008010177-2018-00112
Device Sequence Number13889789
Product Code JEY
UDI-Device Identifier04546540366214
UDI-Public04546540366214
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-10503
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1